Loading discussion content. Please wait...
Spouse or Partner Caregiver Forum
Sorry that you've had a difficult visit at the doc. I hope it doesn't get worse. Maybe this is the time to start looking for a 2nd opinion doc?
Joellen, Was this doctor your pcp, neurologist, or a specialist at a university hospital? It makes a diference. If you get a second opinion, you might want to try a specialist.
Thinking of you,
Joellen, So sorry that no meds will be prescribed. I too would suggest getting a 2nd opinion. Every case is different but the anti- depressant RX'd really helped my husband. His internist Rx'd that and his neurologist RX'd Namenda . ( med for Alzheimer's )
Thank you everyone,,, he is a neurologist. He already tried Namenda, Aricept, and namzeric . He almost was worse on the medicine. Namenda worked for awhile. Anything with Aricept seemed to give him side effects. I think it is a good idea to find another doctor. Doctor had him in late stage. I question that, because he is functional in all areas with some confusion and comprehension problems along with some forgetfulness. Dr. said he had Alzheimer. I meant alcoholic dementia since he drank all these years. Dr. said it could be if the symptoms stay the same and don't get worse. I just don't know... Thanks again for the support.
My MIL has both Alz and Korsakoff's (alcoholic dementia) so mixed dementia could be a possibility for your DH. My MIL first primary symptoms were losing complete control of her drinking (she was a functional alcoholic before) and a LOT of confabulation which are typical with Korsakoff's. Now her symptoms are more alz related like incontinence, memory issues, etc.
I would add my voice to everyone else that you get a second opinion. My MIL's has high anxiety, always has, and we have both her PCP and a geriatric psychiatrist managing her meds. Her neuro was useless for that. The PCP has her on thiamine due to her alcoholism and her geri psych has her on Trazadone for anxiety. One other thing I wanted to mention is that Ativan caused my MIL to go crazy with anxiety and behavioral issues not sure if it's the Korsakoff's that caused that reaction but she has Ativan listed as an allergy now to make sure it's never prescribed for her again.